Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 399, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 21, 2008, 2:56 PM CDT for Greene County, Webster County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2008, 2:56 PM CDT (19:56 UTC)
- Expired
- Jun 21, 2008, 3:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Greene County, MO, Webster County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:49 PM CDT, 7 minutes earlier.
Area forecast discussion, Jun 21, 2:49 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 249 PM CDT SAT JUN 21 2008 .DISCUSSION... CURRENTLY...WEAK LOW LEVEL CONVERGENCE ALONG A SUBTLE LOW LEVEL BOUNDARY HAS INTERACTED WITH MODERATE INSTABILITY TO PRODUCE ISOLATED TO WIDELY SCATTERED SHRA/TSRA OVER PORTIONS OF THE MISSOURI OZARKS DURING THE PAST HOUR OR SO. WINDS ALOFT ARE RATHER WEAK...WITH THE HIGHEST SPEED IN THE 20-25KT RANGE THROUGH THE 0-6KM LAYER. WITH NOTHING TO HOLD BACK FREE CONVECTION...WILL CONTINUE TO SEE WIDELY SCATTERED SHRA/TSRA DEVELOPMENT ALONG THIS BOUNDARY FOR THE REST OF THE AFTERNOON. ACTIVITY SHOULD BE INSTABILITY BASED...THUS COVERAGE WILL WANE STEADILY AFTER SUNSET. PULSE TYPE SEVERE STORMS ARE POSSIBLE...WITH WINDS TO 60 MPH AND HAIL TO THE SIZE OF PENNIES AND QUARTERS. TONIGHT...AS MENTIONED ABOVE...INSTABILITY BASED SHRA/TSRA WILL LIKELY DISSIPATE AFTER SUNSET. FAIR AND QUIET CONDITIONS WILL PERSIST FOR MOST OF THE REST OF TONIGHT...THOUGH WILL NEED TO KEEP AN EYE ON MCS DEVELOPMENT NEAR THE DAKOTAS/NEBRASKA AS THIS MAY APPROACH BY SUNRISE SUNDAY. SUNDAY AND SUNDAY NIGHT...ANOTHER LOW LEVEL BOUNDARY WILL SLIP SOUTHWARD INTO THE REGION AS A SHORTWAVE ROUNDS THE EASTERN CONUS TROUGH. OVERNIGHT MCS ACTIVITY WILL LIKELY STAY TO THE NORTH... BUT WILL NEED TO MONITOR ITS PROGRESSION AS THE ASSOCIATED CLOUD COVERAGE COULD HAMPER WARMING A BIT. CONTINUED MOIST LOW LEVELS AND REASONABLY COOL MID LEVELS WILL ONCE AGAIN RESULT IN A CAP FREE AND MODERATELY UNSTABLE ENVIRONMENT. LIFT FROM THE TROUGH AND LOW LEVEL BOUNDARY WILL QUICKLY INCITE SCATTERED SHRA/TSRA DEVELOPMENT DURING THE AFTERNOON. DEEP LAYER SHEAR WILL BE STRONGER THAN THE PAST COUPLE OF DAYS...50KT...WITH MLCAPE IN THE 2000-2500 J/KG RANGE. A FEW SUPERCELL STORMS WILL DEVELOP...BUT THE MORE LIKELY AND DOMINATE STORM MODE WILL BE CLUSTERS AND LINE SEGMENTS. LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH ARE THE PRIMARY SEVERE WEATHER RISKS. MONDAY AND TUESDAY...DEVIL IS IN THE FORECAST DETAIL FOR THESE DAYS. THE LATEST SUITE OF MODEL OUTPUT SUGGESTS THAT SHORTWAVE RIDGING WILL LIKELY DOMINATE...LEADING TO LOWER CHANCES FOR RAIN. BUT AS WITH THE FORECAST FOR TODAY AND TOMORROW...THINGS CAN CHANGE QUICKLY. UNFORTUNATELY...NORTHWEST FLOW HAS ITS WAY OF SURPRISING AND WILL CONTINUE A SLIGHTLY MORE PESSIMISTIC OUTLOOK. TIMING SHORTWAVE ENERGY WILL BE THE KEY. HAVE FORECASTED NEAR PERSISTENCE TEMPS AS LITTLE CHANGE IN THE 925/850MB TEMP PROFILES ARE PROGGED. WEDNESDAY THROUGH SATURDAY...SUITE OF MED RANGE MODEL OUTPUT RATHER CONSISTENT WITH PRIOR RUNS. CONTINUED MOIST LOW LEVELS AND NORTHWEST FLOW ALOFT WILL RESULT IN AT LEAST A SLIGHT CHANCE FOR SHRA/TSRA ACTIVITY EACH DAY. TIMING INDIVIDUAL WAVES WITHIN THE BROADER FLOW WILL BE THE KEY TO HIGHLIGHTING PERIODS MORE PRONE TO ORGANIZED CONVECTIVE DEVELOPMENT. SUCH DETAIL IS NOT TRUSTWORTHY AT THIS JUNCTURE. TEMPERATURES WILL TREND TO NEAR AVERAGE. GAGAN && .AVIATION... FOR THE 18Z TAF PACKAGE...PREDOMINATELY VFR CONDITIONS ARE EXPECTED. VISIBLE SATELLITE SHOWS CIRRUS DECK CONTINUES TO SPREAD ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. BELOW THE CIRRUS SHIELD...CUMULUS FIELD IS DEVELOPING AIDED BY HEATING OF THE DAY. AN AFTERNOON ISOLATED THUNDERSTORM CAN NOT BE RULED OUT WITH THE LATEST SCAN FROM WSR-88D KSGF SHOWING ELEVATED THUNDERSTORMS TRYING TO DEVELOP NEAR URBANA AND WEAUBLEAU...NORTHEAST OF THE TERMINALS. HAVE OPTED TO CONTINUE MENTION OF VICINITY THUNDERSTORMS AT THE TERMINALS THROUGH THE AFTERNOON AND WILL AMEND AS NECESSARY IF CONVECTION FURTHER DEVELOPS. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 21, 12:56 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1256 PM CDT SAT JUN 21 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1256 PM CDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON. DUE TO LOW WIND SHEAR... ORGANIZED SEVERE WEATHER IS NOT EXPECTED AND THE OVERALL COVERAGE OF THE THUNDERSTORM ACTIVITY WILL BE LIMITED. AN ISOLATED STORM MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY MORNING. DUE TO AN INCREASE IN WIND SHEAR...SEVERE THUNDERSTORMS ARE POSSIBLE. A PERSISTENT...UNSETTLED WEATHER PATTERN WILL MAINTAIN CHANCES FOR THUNDERSTORMS EACH AFTERNOON AND EVENING THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT DUE TO THE WIDELY SCATTERED COVERAGE OF THUNDERSTORM ACTIVITY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Jun 21, 2:34 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 PM CDT SAT JUN 21 2008 MOZ089-094-212000- LAWRENCE MO-DADE MO- 234 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE AND SOUTHWESTERN DADE COUNTIES UNTIL 300 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF LOCKWOOD...OR 10 MILES SOUTHWEST OF GREENFIELD...MOVING SOUTHEAST AT 18 MPH. THIS STORM WILL BE NEAR... MILLER AND 8 MILES NORTHWEST OF MOUNT VERNON BY 300 PM CDT. THE TOWN OF RED OAK IS IN THE PATH OF THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 32 AND 56. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM AND PEASIZE HAIL. ANGLE
Local storm report, Jun 21, 2:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT SAT JUN 21 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 4 N MORRISVILLE 37.54N 93.43W
06/21/2008 E0.88 INCH POLK MO PUBLIC
&&
KARDELLSpecial weather statement, Jun 21, 2:44 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 244 PM CDT SAT JUN 21 2008 MOZ079-080-090-091-212030- GREENE MO-WEBSTER MO-POLK MO-DALLAS MO- 244 PM CDT SAT JUN 21 2008 ...SIGNIFICANT WEATHER ALERT FOR GREENE...SOUTHERN DALLAS...SOUTHERN POLK AND WEBSTER COUNTIES UNTIL 330 PM CDT... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MARSHFIELD TO FAIR GROVE TO PLEASANT HOPE TO MORRISVILLE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF MARSHFIELD TO 7 MILES NORTH OF STRAFFORD TO 13 MILES NORTHWEST OF STRAFFORD TO 11 MILES SOUTH OF BOLIVAR...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL BE NEAR... MARSHFIELD AND 6 MILES SOUTHWEST OF NIANGUA BY 300 PM CDT. WILLARD AND STRAFFORD BY 315 PM CDT. FORDLAND...DIGGINS...6 MILES NORTHEAST OF SPRINGFIELD AND 6 MILES NORTH OF SEYMOUR BY 330 PM CDT. THE TOWNS OF BASSVILLE...SACVILLE...CAVE SPRINGS...NORTHVIEW... EBENEZER...BOIS DARC...GLIDEWELL AND TURNERS ARE IN THE PATH OF THESE STORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 65 AND 109. WINDS NEAR 50 MPH AND NICKEL SIZE HAIL ARE EXPECTED WITH THESE STORMS ALONG WITH BRIEF HEAVY RAINFALL. ANGLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 56 min |
| Jun 21, 3:23 PM CDT | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone, Webster | 56 min |
| Jun 21, 3:44 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 28 min |
| Jun 21, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 56 min |
| Jun 21, 4:00 PM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Jun 21, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Pulaski | 55 min |
| Jun 21, 4:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 32 min |
| Jun 21, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 65 min |
| Jun 21, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 49 min |
| Jun 21, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 58 min |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski | 37 min |
| Jun 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 24 min |
| Jun 21, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 27 min |
| Jun 21, 5:43 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 28 min |
| Jun 21, 5:46 PM CDT | Flash Flood Warning | SGF | Barry, Stone, Taney | 3 hr |
| Jun 21, 5:52 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.